Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 82, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 6, 2013, 3:38 AM CDT for Pulaski County, Texas County, Missouri. It was in force for 11 hr. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2013, 3:38 AM CDT (08:38 UTC)
- Expired
- Aug 6, 2013, 3:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Pulaski County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 119 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:56 AM CDT | FLASH FLOOD | Waynesville, MO | PUBLIC IS REPORTING SEVERE FLOODING NEAR DOWNTOWN WAYNESVILLE WITH WATER ENTERING HOMES AT THIS TIME. REPORTS FROM SOCIAL MEDIA |
| Aug 6, 4:23 AM CDT | FLASH FLOOD | Waynesville, MO | APPROXIMATELY 20 HOMES ARE FLOODED AND BEING EVAUCATED NEAR DOWNTOWN WAYNESVILLE ALONG ROUBIDOUX CREEK AND OLD HISTORIC ROUTE 66. |
| Aug 6, 5:10 AM CDT | HEAVY RAIN 4.47 | Fort Leonard Wood, MO | 4.47 INCHES MEASURED SINCE MIDNIGHT |
| Aug 6, 5:19 AM CDT | FLASH FLOOD | Waynesville, MO | A RESCUE BOAT HAS CAPSIZED WITH SEVERAL RESCUES PERSONEL IN THE SWIFT WATER AT THIS TIME. |
| Aug 6, 5:24 AM CDT | FLASH FLOOD | 6 S Richland, MO | EASTBOUND LANES OF I-44 ARE CLOSED AT THIS TIME DUE TO HIGH WATER. |
| Aug 6, 5:27 AM CDT | FLASH FLOOD | 5 Se Richland, MO | HWY 7 JUST NORTH OF I-44 IS CLOSED DUE TO HIGH WATER. |
| Aug 6, 5:57 AM CDT | FLASH FLOOD | 5 Ssw Waynesville, MO | ROUTE NN NEAR SPRINGFIELD ROAD IS CLOSED DUE TO HIGH WATER. |
| Aug 6, 5:57 AM CDT | FLASH FLOOD | 5 Sw Waynesville, MO | ROUTE NN NEAR STOCKTON ROAD IS CLOSED DUE TO HIGH WATER. |
| Aug 6, 6:18 AM CDT | FLASH FLOOD | 5 Se Richland, MO | TWO SHERIFF DEPUTIES ARE STRANDED NEAR HWY 7 AND THE GASCONADE RIVER BY HIGH WATER. |
| Aug 6, 6:26 AM CDT | FLASH FLOOD | 3 W Crocker, MO | ROUTE U NEAR TAVERN CREEK IS CLOSED DUE TO FLOODING. |
| Aug 6, 7:49 AM CDT | FLASH FLOOD | Waynesville, MO | *** 1 FATAL *** SHERIFF IS REPORTING ONE FATALITY IN WAYNESVILLE AND SEVERAL INJURIES DUE TO FLASH FLOODING. AT LEAST 60 TO 80 HOMES FLOODED. |
| Aug 6, 7:49 AM CDT | HEAVY RAIN 4.7 | Plato, MO | 4.70 INCHES OVERNIGHT RAINFALL TOTAL |
| Aug 6, 7:49 AM CDT | HEAVY RAIN 5.48 | Laquey, MO | SINCE MIDNIGHT OR 6 HOUR RAINFALL TOTAL OF 5.48 INCHES |
| Aug 6, 7:49 AM CDT | HEAVY RAIN 6 | 2 N Richland, MO | SINCE MIDNIGHT OR 6 HOUR RAINFALL TOTAL OF 6.00 INCHES |
| Aug 6, 12:00 PM CDT | HEAVY RAIN 8.5 | 4 N Roby, MO | BETWEEN MIDNIGHT AND NOON TOTAL IS 8.52 INCHES. TWENTY FOUR HOUR TOTAL IS 10.37 INCHES. VOLUNTEER REPORT RECEIVED VIA COCORAHS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2876 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 17.1
The text
As transmitted, in the capitals the NWS used until 2016.
540
WGUS53 KSGF 060838
FFWSGF
MOC169-215-061500-
/O.NEW.KSGF.FF.W.0082.130806T0838Z-130806T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 AM CDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
PULASKI COUNTY IN CENTRAL MISSOURI...
* UNTIL 1000 AM CDT.
* AT 333 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THAT EXCESSIVE RAINFALL WAS PRODUCING EXTREME FLASH FLOODING
ACROSS THE WARNED AREA. RADAR ESTIMATED 4 TO 8 INCHES OF RAIN
FALL. ADDITIONAL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED THROUGH
THE EARLY MORNING HOURS.
THIS IS A FLASH FLOOD EMERGENCY FOR NORTHWESTERN TEXAS AND PULASKI
COUNTIES INCLUDING THE CITIES OF WAYNESVILLE AND THE FORT LEONARD
WOOD AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE LIFE THREATENING
FLASH FLOODING TO OCCUR. HOMES AND BUSINESSES WILL BE IMPACTED
BY FLASH FLOODING.
TAKE ACTION TO PROTECT YOUR LIFE NOW!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NUMEROUS HOMES AND BUSINESSES WHERE PEOPLE WHO ARE ORDINARILY IN SAFE
LOCATIONS DURING PREVIOUS FLASH FLOOD EVENTS ARE NOW IN A
LIFE-THREATENING FLASH FLOOD SITUATION.
&&
LAT...LON 3738 9201 3748 9224 3750 9225 3764 9225
3771 9241 3791 9241 3800 9240 3800 9221
3788 9202 3761 9203 3760 9196 3747 9193
$$
FOSTER6 follow-up statements
542
WGUS73 KSGF 060910
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
410 AM CDT TUE AUG 6 2013
MOC169-215-061500-
/O.CON.KSGF.FF.W.0082.000000T0000Z-130806T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI MO-TEXAS MO-
410 AM CDT TUE AUG 6 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHWESTERN TEXAS AND PULASKI COUNTIES...
...A FLASH FLOOD EMERGENCY FOR NORTHWESTERN TEXAS AND PULASKI
COUNTIES INCLUDING THE CITY OF WAYNESVILLE AND FORT LEONARD WOOD.
AT 356 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING LIFE THREATENING FLASH FLOODING
ACROSS THE WARNED AREA. RADAR ESTIMATED RAINFALL AMOUNTS OF 4 TO 9
IN INCHES SINCE MIDNIGHT.
DANGEROUS AND LIFE THREATENING FLASH FLOODING IS OCCURRING IN
SOUTHERN PULASKI AND NORTHERN TEXAS COUNTIES. PEOPLE IN THESE AREAS
SHOULD SEEK HIGHER GROUND NOW!
THE ROUBIDOUX AND SPRING CREEKS IN SOUTHERN PULASKI AND NORTHERN
TEXAS COUNTIES WILL RISE DRAMATICALLY AND MAJOR FLOODING IS
EXPECTED.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED THROUGH
THE EARLY MORNING HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MULTIPLE SWIFT WATER RESCUE TEAMS HAVE BEEN OR ARE BEING DEPLOYED IN
RESPONSE TO EXTREME FLASH FLOODING.
NUMEROUS HOMES AND BUSINESSES WHERE PEOPLE WHO ARE ORDINARILY IN SAFE
LOCATIONS DURING PREVIOUS FLASH FLOOD EVENTS ARE NOW IN A
LIFE-THREATENING FLASH FLOOD SITUATION.
&&
LAT...LON 3738 9201 3748 9224 3750 9225 3764 9225
3771 9241 3791 9241 3800 9240 3800 9221
3788 9202 3761 9203 3760 9196 3747 9193
$$
FOSTER719
WGUS73 KSGF 061038
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 AM CDT TUE AUG 6 2013
MOC169-215-061500-
/O.CON.KSGF.FF.W.0082.000000T0000Z-130806T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI MO-TEXAS MO-
538 AM CDT TUE AUG 6 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHWESTERN TEXAS AND PULASKI COUNTIES...
...A FLASH FLOOD EMERGENCY FOR PULASKI AND NORTHWEST TEXAS
COUNTIES...
AT 529 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. IN PARTICULAR...THE ROUBIDOUX RIVER HAS EXPERIENCED EXTREME
RISES IN LEVELS OVER THE PAST FEW HOURS.
THIS STREAM WAS FLOODING NEIGHBORHOODS IN WAYNESVILLE...WHERE
DANGEROUS WATER RESCUES WERE UNDERWAY. ADDITIONAL RISES IN THE
ROUBIDOUX RIVER ARE EXPECTED...SINCE THE LYNCHBURG RIVER GAUGE WAS
SHOWING ANOTHER SPIKE IN RIVER LEVELS.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE T NORTHWEST OF WAYNESVILLE...
ROUTE U AT TAVERN CREEK WEST OF CROCKER...
ROUTE HH AT BELL CREEK EAST OF CROCKER...
ROUTE H AT ROUBIDOUX CREEK SOUTH OF WAYNESVILLE...
SPRINGFIELD ROAD SOUTH OF WAYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MULTIPLE SWIFT WATER RESCUE TEAMS HAVE BEEN OR ARE BEING DEPLOYED IN
RESPONSE TO EXTREME FLASH FLOODING.
&&
LAT...LON 3738 9201 3748 9224 3750 9225 3764 9225
3771 9241 3791 9241 3800 9240 3800 9221
3788 9202 3761 9203 3760 9196 3747 9193
$$
CRAMER652
WGUS73 KSGF 061113
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 AM CDT TUE AUG 6 2013
MOC169-215-061500-
/O.CON.KSGF.FF.W.0082.000000T0000Z-130806T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI MO-TEXAS MO-
613 AM CDT TUE AUG 6 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHWESTERN TEXAS AND PULASKI COUNTIES...
...A FLASH FLOOD EMERGENCY FOR PULASKI AND NORTHWEST TEXAS
COUNTIES...
AT 606 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. SIGNIFICANT FLASH FLOODING WAS ONGOING ALONG THE ROUBIDOUX
RIVER...PARTICULARLY IN THE CITY OF WAYNESVILLE. WATER RESCUES WERE
UNDERWAY...AS NUMEROUS HOMES WERE UNDER WATER.
LIGHT TO MODERATE RAIN IS EXPECTED FOR TEXAS AND PULASKI COUNTIES
OVER THE NEXT COUPLE OF HOURS...AS THE HEAVIEST RAIN HAS SHIFTED TO
THE SOUTHEAST. AN ADDITIONAL ONE QUARTER TO ONE HALF OF AN INCH OF
RAIN IS FORECASTED.
THE ROUBIDOUX RIVER WILL LIKELY FLOODED FOR THE NEXT FEW HOURS. THE
GAUGE NEAR LYNCHBURG WAS CURRENTLY SHOWING INCREASES IN WATER
LEVELS...AND THIS WATER WILL FLOW DIRECTLY INTO WAYNESVILLE SHORTLY.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE T NORTHWEST OF WAYNESVILLE...
ROUTE U AT TAVERN CREEK WEST OF CROCKER...
ROUTE HH AT BELL CREEK EAST OF CROCKER...
ROUTE H AT ROUBIDOUX CREEK SOUTH OF WAYNESVILLE...
SPRINGFIELD ROAD SOUTH OF WAYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MULTIPLE SWIFT WATER RESCUE TEAMS HAVE BEEN OR ARE BEING DEPLOYED IN
RESPONSE TO EXTREME FLASH FLOODING.
&&
LAT...LON 3738 9201 3748 9224 3750 9225 3764 9225
3771 9241 3791 9241 3800 9240 3800 9221
3788 9202 3761 9203 3760 9196 3747 9193
$$
CRAMER474
WGUS73 KSGF 061330
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 AM CDT TUE AUG 6 2013
MOC169-215-061500-
/O.CON.KSGF.FF.W.0082.000000T0000Z-130806T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI MO-TEXAS MO-
830 AM CDT TUE AUG 6 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHWESTERN TEXAS AND PULASKI COUNTIES...
...A FLASH FLOOD EMERGENCY FOR PULASKI AND NORTHWEST TEXAS
COUNTIES...
AT 822 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL FROM EARLIER THIS MORNING WAS PRODUCING FLASH
FLOODING ACROSS THE WARNED AREA. RAINFALL AMOUNTS UP TO SEVEN INCHES
HAS CAUSED AN EMERGENCY SITUATION IN WAYNESVILLE...PARTICULARLY
ALONG THE ROUBIDOUX RIVER.
THE HEAVIEST PRECIPITATION HAS SHIFTED EAST OF THE WARNED AREA...AND
ONLY MINOR AMOUNTS OF RAIN ARE EXPECTED OVER THE NEXT COUPLE OF
HOURS.
HOWEVER...THE ROUBIDOUX RIVER IS CURRENTLY ABOVE ALL TIME RECORD
LEVELS...AND IS EXPECTED TO CONTINUE RISING THROUGH THE MORNING
HOURS. THE ROUBIDOUX RIVER AT LYNCHBURG CONTINUES TO RISE...AND
THIS WATER WILL MOVE INTO WAYNESVILLE WITHIN THE NEXT FOUR TO SIX
HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE T NORTHWEST OF WAYNESVILLE...
ROUTE U AT TAVERN CREEK WEST OF CROCKER...
ROUTE HH AT BELL CREEK EAST OF CROCKER...
ROUTE H AT ROUBIDOUX CREEK SOUTH OF WAYNESVILLE...
SPRINGFIELD ROAD SOUTH OF WAYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NUMEROUS HOMES AND BUSINESSES WHERE PEOPLE WHO ARE ORDINARILY IN SAFE
LOCATIONS DURING PREVIOUS FLASH FLOOD EVENTS ARE NOW IN A
LIFE-THREATENING FLASH FLOOD SITUATION.
&&
LAT...LON 3738 9201 3748 9224 3750 9225 3764 9225
3771 9241 3791 9241 3800 9240 3800 9221
3788 9202 3761 9203 3760 9196 3747 9193
$$
CRAMER519
WGUS53 KSGF 061501
FFWSGF
MOC169-215-062000-
/O.EXT.KSGF.FF.W.0082.000000T0000Z-130806T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1001 AM CDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
PULASKI COUNTY IN CENTRAL MISSOURI...
* UNTIL 300 PM CDT.
* AT 957 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL FROM EARLIER THIS MORNING WAS PRODUCING
UNPREDENTED FLOODING ALONG THE ROUBIDOUX RIVER...AND IT'S
TRIBUTARIES.
UP TO EIGHT INCHES OF RAIN FELL WITHIN THIS RIVER BASIN. THIS
HEAVY RAIN HAS EXITED THE REGION...AND ONLY MINOR AMOUNTS OF RAIN
ARE EXPECTED LATER TODAY.
THE RIVER GAUGE ALONG THE ROUBIDOUX AT LYNCHBURG CRESTED AT AROUND
930 AM. THIS WAVE OF WATER WILL FLOW INTO THE WAYNESVILLE AREA
WITHIN THE NEXT 4 HOURS. THEREFORE...RECORD LEVELS OF WATER IN
WAYNESVILLE ARE STILL EXPECTED TO PERSIST INTO THE EARLY AFTERNOON
HOURS.
THIS IS A FLASH FLOOD EMERGENCY FOR PULASKI COUNTY AND NORTHWEST
TEXAS COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE T NORTHWEST OF WAYNESVILLE...
ROUTE U AT TAVERN CREEK WEST OF CROCKER...
ROUTE HH AT BELL CREEK EAST OF CROCKER...
ROUTE H AT ROUBIDOUX CREEK SOUTH OF WAYNESVILLE...
SPRINGFIELD ROAD SOUTH OF WAYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AREA STREAM GAGES INDICATE FLOOD WATERS HAVE RISEN RAPIDLY TO MAJOR
OR RECORD LEVELS.
&&
LAT...LON 3738 9201 3748 9224 3750 9225 3764 9225
3771 9241 3791 9241 3800 9240 3800 9221
3788 9202 3761 9203 3760 9196 3747 9193
$$
CRAMER313
WGUS73 KSGF 061720
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1220 PM CDT TUE AUG 6 2013
MOC169-215-062000-
/O.CON.KSGF.FF.W.0082.000000T0000Z-130806T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI MO-TEXAS MO-
1220 PM CDT TUE AUG 6 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHWESTERN TEXAS AND PULASKI COUNTIES...
...A FLASH FLOOD EMERGENCY FOR PULASKI AND NORTHWEST TEXAS
COUNTIES...
AT 1210 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. THE ROUBIDOUX RIVER IN WAYNESVILLE IS AT AN UNPRECEDENTED
LEVEL...AND IS EXPECTED TO CREST EARLY THIS AFTERNOON. ONCE THE
RIVER CRESTS...THEN IT IS EXPECTED TO RECEDE QUICKLY DURING THE LATE
AFTERNOON AND EVENING HOURS.
THE HEAVY RAIN THAT CAUSED THIS FLOODING HAS SHIFTED EAST OF THE
REGION...AND ONLY MINOR AMOUNTS OF LIGHT RAIN IS EXPECTED THROUGH
THE REST OF THIS AFTERNOON.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE T NORTHWEST OF WAYNESVILLE...
ROUTE U AT TAVERN CREEK WEST OF CROCKER...
ROUTE HH AT BELL CREEK EAST OF CROCKER...
ROUTE H AT ROUBIDOUX CREEK SOUTH OF WAYNESVILLE...
SPRINGFIELD ROAD SOUTH OF WAYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AREA STREAM GAGES INDICATE FLOOD WATERS HAVE RISEN RAPIDLY TO MAJOR
OR RECORD LEVELS.
&&
LAT...LON 3738 9201 3748 9224 3750 9225 3764 9225
3771 9241 3791 9241 3800 9240 3800 9221
3788 9202 3761 9203 3760 9196 3747 9193
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 11:18 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Aug 5, 11:18 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1118 PM CDT Mon Aug 5 2013
...Significant Risk for Flooding and Strong Storms Overnight...
.MESOSCALE DISCUSSION...
Issued AT 1110 PM CDT MON AUG 5 2013
Continue to monitor a convective complex that continues to evolve
and track eastward into eastern Kansas. Winds on the order of 60
to 80 mph have been associated with this complex across south
central Kansas. This storm complex will track east along an
instability and moisture axis that extends into southern Missouri.
Most unstable CAPE was on the order of 3000-5000 J/KG. This along
with favorable 0-3 KM shear vectors support a forward propagating
convective system into the area with the potential of strong if
not damaging winds. The greatest risk for damaging winds will
occur across southeastern Kansas and southwestern Missouri
generally west of Highway 65.
Unfortunately these storms will bring torrential rainfall rates
and additional rain totals of 1 to 3 inches with locally higher
amounts. Continued development and training storms may evolve into
Tuesday morning.
Any rainfall at this point will be an issue and the potential
exist for significant flash flooding overnight into Tuesday
morning. Areas that normally do not flood will be at risk for
flooding overnight into Tuesday morning. In addition the morning
commute will likely be impacted by flooded roads.
Emergency managers...media and all interests across southeastern
Kansas and the Missouri Ozarks are urged to closely monitor the
latest weather information and potential for flooding.
&&
.SHORT TERM...(This Evening through Tonight)
ISSUED AT 246 PM CDT MON AUG 5 2013
Showers and thunderstorms will remain possible this evening and
overnight, as a frontal system lies over the region. This will be
the primary mode of forcing, as a bigger complex of storms evolves
over northwest Kansas. This feature is being forced by a synoptic
short wave trough, and will be the next significant weather maker
for the Ozarks.
We have better precipitation chances occurring late tonight and
into Tuesday morning, as the northwest Kansas complex eventually
spreads into the Ozarks. Therefore, its quite possible that many
areas could remain dry through tonight.
.LONG TERM...(Tuesday through Monday)
ISSUED AT 246 PM CDT MON AUG 5 2013
Flat ridge will remain in place over the southern CONUS through the
period. The Canadian upper low is expected to transit the base of
the long wave trough over eastern Canada. The stationary front
will remain along the periphery of the upper level ridge to our
southwest through Wednesday providing a mechanism for the warm,
moist air to be lifted isentropicially as the nocturnal low level
jet sets up.
As the Canadian low rounds the base of the trough on Thursday, it
will push yet another surface cold front southward into northern
Missouri. However, as the front pushes into our area, it will once
again become stationary setting up a continuation of our already
wet pattern.
When and where precipitation occurs will be dependent upon a couple
of factors. One being the time of day that the subtle shorts waves
rotate around the upper level ridge. These subtle waves will help
to enhance any convection that can fire. The second factor will be
either the set up of the low level jet for nocturnal convection or
sensible heating for daytime convection. A combination of any of
these factors could create a situation for heavy rainfall although
the models are hinting more at night time convection mainly during
the overnight hours on Wednesday and Thursday.
Needless to say, temperatures, especially daytime highs, will be a
challenge. For now, will keep temperatures at or slightly below
seasonal normals.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
ISSUED AT 815 PM CDT MON AUG 5 2013
Pilots can expect additional storms to move into the region
overnight bringing areas of MVFR conditions and the potential of
strong thunderstorm winds. IFR conditions will be possible in the
heavier rainfall. Improving flight conditions will return by
Tuesday afternoon.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Tuesday evening FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Tuesday evening FOR KSZ073-097-101.
&&
MESOSCALE...Foster
SHORT TERM...Cramer
LONG TERM...Gaede
AVIATION...FosterHazardous weather outlook, Aug 6, 3:02 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 302 AM CDT TUE AUG 6 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 302 AM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL WILL IMPACT MUCH OF THE OUTLOOK AREA OVERNIGHT. EXCESSIVE RAINFALL ASSOCIATED WITH THESE STORMS WILL LEAD TO A SIGNIFICANT RISK FOR FLASH FLOODING PARTICULARLY ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL MISSOURI. THERE IS A LIMITED RISK FOR STRONG WIND GUSTS TO AROUND 50 MPH ALONG WITH THE POTENTIAL FOR SMALL HAIL. INTENSE LIGHTNING WILL ALSO ACCOMPANY THE STRONGER STORMS. FLOODING IS ONGOING AND WILL CONTINUE OVER PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE REGION DURING THE DAY ON TUESDAY. FLOODING WILL LIKELY BE ONGOING TUESDAY MORNING. UNSETTLED WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK INTO NEXT WEEKEND AS A FRONTAL BOUNDARY MEANDERS THROUGH THE AREA. CHANCES FOR THUNDERSTORMS WILL CONTINUE ON A NEAR DAILY BASIS...CAUSING ADDITIONAL FLOODING OVER LOCATIONS WITH SATURATED SOIL CONDITIONS. AFTERNOON HEAT INDEX VALUES MAY REACH THE MID TO UPPER 90S ON A DAILY BASIS THIS WEEK ACROSS EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... DUE TO THE LOCALIZED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT EXPECTED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Aug 6, 2:00 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG NEVADA 37.84N 94.35W
08/06/2013 VERNON MO LAW ENFORCEMENT
LARGE TREE BRANCH OVER THE ROAD NEAR THE INTERSECTION OF
MAIN STREET AND EWING STREET.
&&
MGRIFFINLocal storm report, Aug 6, 2:06 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
206 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG DEVON 37.92N 94.82W
08/06/2013 BOURBON KS EMERGENCY MNGR
LARGE LIMBS BLOWN DOWN IN DEVON ALONG WITH 1.96 INCHES OF
RAINFALL IN ABOUT AN HOUR
&&
MGRIFFINSpecial weather statement, Aug 6, 2:12 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
212 AM CDT TUE AUG 6 2013
MOZ066-067-077-078-060745-
BARTON MO-CEDAR MO-ST. CLAIR MO-VERNON MO-
212 AM CDT TUE AUG 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR CEDAR...EASTERN VERNON...
NORTHEASTERN BARTON AND ST. CLAIR COUNTIES UNTIL 245 AM CDT...
AT 210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF MONTEVALLO...OR 7 MILES
SOUTHWEST OF EL DORADO SPRINGS...MOVING EAST AT 40 MPH. WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ARNICA...BEARCREEK...CANE HILL...CAPLINGER
MILLS...CEDAR SPRINGS...COLLINS...EL DORADO SPRINGS...FILLEY...
GERSTER...HARPER...HARWOOD...HORTON...ICONIUM...IRWIN...JERICO
SPRINGS...MASTERS...MILFORD...MILO...MONEGAW SPRINGS...MONTEVALLO...
NEVADA...OLYMPIA...OSCEOLA...ROSCOE...SCHELL CITY...SHELDON...
STOCKTON...TABERVILLE...TIFFIN...UMBER VIEW HEIGHTS...VISTA...WAGONER
AND WALKER.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON
LAKE...STOCKTON STATE PARK AND TRUMAN LAKE.
THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3806 9443 3806 9427 3804 9422 3806 9421
3806 9413 3804 9407 3810 9406 3815 9350
3791 9351 3791 9356 3783 9357 3783 9363
3775 9363 3774 9361 3757 9362 3759 9441
TIME...MOT...LOC 0712Z 270DEG 35KT 3779 9405
GRIFFINLocal storm report, Aug 6, 2:39 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
239 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM TSTM WND GST NEVADA 37.84N 94.35W
08/06/2013 M52 MPH VERNON MO AWOS
THE NEVADA AWOS KNVD REPORTED A 52 MPH WIND GUST.
&&
MGRIFFINLocal storm report, Aug 6, 2:45 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM FLASH FLOOD WAYNESVILLE 37.83N 92.20W
08/06/2013 PULASKI MO LAW ENFORCEMENT
MITCHEL CREEK FLOODING
&&
AFOSTERLocal storm report, Aug 6, 3:38 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 AM FLASH FLOOD FORT LEONARD WOOD 37.71N 92.16W
08/06/2013 PULASKI MO OTHER FEDERAL
SEVERAL ROADWAYS ON BASE AT FORT LEONARD WOOD UNDER WATER
AND IMPASSABLE DUE TO FLASH FLOODING...W...38...AND 1
ROADWAYS FLOODED.
&&
MGRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:00 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 30 min |
| Aug 5, 7:22 PM CDT | Special Weather Statement | SGF | Douglas | 23 min |
| Aug 5, 7:28 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 47 min |
| Aug 5, 7:31 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 44 min |
| Aug 5, 7:34 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Ozark, Taney | 6 hr |
| Aug 5, 7:55 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 35 min |
| Aug 5, 7:57 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 48 min |
| Aug 5, 8:48 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 27 min |
| Aug 6, 12:02 AM CDT | Areal Flood Warning | SGF | Christian, Dallas, Douglas, Greene, Laclede, Webster and 1 more | 12 hr |
| Aug 6, 1:04 AM CDT | Special Weather Statement | SGF | Texas | 41 min |
| Aug 6, 1:33 AM CDT | Flash Flood Warning | SGF | Camden, Dent, Laclede, Maries, Miller, Morgan and 4 more | 6 hr |
| Aug 6, 1:33 AM CDT | Special Weather Statement | SGF | Barton, Jasper, Vernon | 42 min |
| Aug 6, 1:48 AM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 6 hr |
| Aug 6, 1:49 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 26 min |
| Aug 6, 1:55 AM CDT | River Flood Warning | SGF | Pulaski | 6 days |
| Aug 6, 1:55 AM CDT | River Flood Warning | SGF | Laclede | 3 days |
| Aug 6, 2:12 AM CDT | Special Weather Statement | SGF | Cedar, St. Clair, Vernon | 33 min |
| Aug 6, 4:19 AM CDT | Flash Flood Warning | SGF | Maries, Miller, Morgan | 4 hr |
| Aug 6, 4:29 AM CDT | Flash Flood Warning | SGF | Laclede, Texas, Wright | 4 hr |
| Aug 6, 5:19 AM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| Aug 6, 5:51 AM CDT | Flash Flood Warning | SGF | Oregon, Shannon | 6 hr |
| Aug 6, 7:56 AM CDT | Areal Flood Warning | SGF | Camden, Dent, Laclede, Maries, Miller, Phelps and 4 more | 12 hr |
| Aug 6, 10:52 AM CDT | Areal Flood Warning | SGF | Howell | 12 hr |
| Aug 6, 12:01 PM CDT | Areal Flood Warning | SGF | Douglas, Webster | 6 hr |
| Aug 6, 12:04 PM CDT | Areal Flood Warning | SGF | Oregon, Shannon | 12 hr |
| Aug 6, 2:59 PM CDT | Areal Flood Warning | SGF | Pulaski, Texas | 21 hr |
| Aug 6, 3:11 PM CDT | River Flood Warning | SGF | Shannon | 17 hr |
Nearby
Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.